Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 2018, 2:57 PM MST for Mohave County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 2:57 PM MST (21:57 UTC)
- Expired
- Jul 15, 2018, 3:35 PM MST
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 70 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WGUS55 KVEF 152157
FFWVEF
AZC015-160100-
/O.NEW.KVEF.FF.W.0061.180715T2157Z-180716T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
257 PM MST SUN JUL 15 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northern Mohave County in northwestern Arizona...
* Until 600 PM MST.
* At 256 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over Colorado City. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Colorado City.
LAT...LON 3695 11292 3695 11313 3699 11313 3700 11298
3700 11292
$$
Morgan1 follow-up statement
412
WGUS75 KVEF 152235
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
335 PM MST SUN JUL 15 2018
AZC015-152244-
/O.CAN.KVEF.FF.W.0061.000000T0000Z-180716T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
335 PM MST SUN JUL 15 2018
...THE FLASH FLOOD WARNING FOR NORTHERN MOHAVE COUNTY IS CANCELLED...
The heavy rain has ended in the Colorado City area. The fire
department reported no flooding, and flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 3695 11292 3695 11313 3699 11313 3700 11298
3700 11292
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:13 PM MST, 44 minutes earlier.
Area forecast discussion, Jul 15, 2:13 PM MST, 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 213 PM PDT Sun Jul 15 2018 .SYNOPSIS...Thunderstorms will begin to diminish around Sunset this evening. Storms that develop through the rest of the afternoon will be capable of producing localized flash flooding and gusty winds. Rain chances will continue to decrease Monday before increasing Tuesday and through the rest of the week. Temperatures will rise up to near seasonal normals for much of the week. && .SHORT TERM...Tonight through Monday. TONIGHT: So far things have developed much slower with convection remaining fairly weak and mostly isolated to the higher terrain in Clark, Mohave, Esmeralda, Lincoln and Nye Counties. This is a response to ridge of high pressure nosing in from the Pacific which has brought increased subsidence over the area. Thunderstorms will continue to favor the terrain through the afternoon while increasing in strength across Mohave County; although storm motion is weak at around 5-10 MPH, storms that develop will slowly move southeast, except across Mohave County where outflow propagation will aid a westward storm motion. Given weak steering flow and possible anchored/training storms over the terrain along very moist airmass, flooding will be concern today. The other concern going with afternoon storms will moderate outflow winds. DCAPE will continue to increase in most areas over the next several hours, so even weak convection may produce sudden, gusty outflows. Convection will wane this evening with the loss of diurnal heating, however CAMs indicate convection across Esmeralda County may persist into the evening. MONDAY: There will be chance of showers early Monday morning across far southern Mohave County as a MCV develops from Sunday's residual convection over central Arizona. Otherwise, diurnal trends will be similar to Sunday with less thunderstorm coverage as the ridge firmly positions itself over the forecast area. With increasing heights will come a bump in temperatures. No excessive heat products are in effect Overall, afternoon highs will run about 2-4 degrees above normal but with the moisture it will feel very hot, especially for heat sensitive groups. .LONG TERM...Tuesday through Sunday. After another relatively down day Tuesday, the aforementioned easterly wave will move through the area WED which should increase thunderstorm activity areawide through THU. The latest GFS isn't quite as hefty with bulk shear values like yesterday's run, but DCAPE values are +1500 J/kg for most of the area WED-THU. With sufficient DCAPE values the threat with storms would still be strong outflows capable of producing strong to severe winds. As the wave moves off the west coast WED-THU the high pressure overhead will begin to shift eastward, eventually moving over New Mexico and west Texas by late week. The eastward placement of the high should result in some dry air off the SoCal coast to filter in across southwestern portions of our CWA by FRI. Lingering moisture combined with daytime heating will still allow for thunderstorms to develop mainly along higher terrain FRI afternoon. Beyond FRI, models begin to differ in the placement of the high, but overall they seem to be trending toward shifting the high pressure center back over the four corners region by the weekend, which would lead to more scattered thunderstorm activity across the area. Besides storm chances, expect light winds less than 10 mph, temperatures near normal for mid July and partly sunny to partly cloudy skies. && .AVIATION...For McCarran...Outside of convective influence, light winds below 10 knots will continue across the terminal through the afternoon. There will be potential this afternoon and evening for outflow boundaries impacting the terminal. There is low confidence on direction or speed with outflow. Convection will diminish this evening and light winds will persist overnight. Similar conditions are expected Monday. CIGs should remain above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms, mainly over the higher terrain will continue through the afternoon and wane this evening. Sudden, gusty outflows will be possible with storms that develop. Outside of thunderstorm influences, winds will follow diurnal trends with speeds of 5-15 knots. CIGs at or above 10k feet; CIGs may drop to 5-7 k feet with any convection that develops near an airfield. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Boothe LONG TERM.............Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:00 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 14, 5:29 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 14, 5:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 15, 12:11 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 15, 4:03 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 15, 4:27 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.